Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 21, 2022, 6:20 PM CDT for Grant County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2022, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 21, 2022, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:45 PM CDT | HAIL 0.25 | Hazel Green, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS53 KARX 212320
SVRARX
WIC043-220000-
/O.NEW.KARX.SV.W.0083.220621T2320Z-220622T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
620 PM CDT Tue Jun 21 2022
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Grant County in southwestern Wisconsin...
* Until 700 PM CDT.
* At 620 PM CDT, severe thunderstorms were located along a line
extending from near Platteville to near Cascade, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Dickeyville around 625 PM CDT.
Platteville and Cuba City around 630 PM CDT.
Other locations impacted by these severe thunderstorms include
Kieler, Lock And Dam 11, Sandy Hook, Potosi, Louisburg, Platteville
Airport and Sinsinawa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in La Crosse.
&&
LAT...LON 4254 9064 4256 9066 4257 9066 4259 9069
4263 9070 4264 9073 4265 9077 4268 9075
4275 9043 4251 9042 4251 9064
TIME...MOT...LOC 2320Z 259DEG 26KT 4268 9053 4233 9093
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Peters3 follow-up statements
723
WWUS53 KARX 212336
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
636 PM CDT Tue Jun 21 2022
WIC043-220000-
/O.CON.KARX.SV.W.0083.000000T0000Z-220622T0000Z/
Grant WI-
636 PM CDT Tue Jun 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 635 PM CDT, severe thunderstorms were located along a line
extending from near Belmont to near Bernard, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern Grant County, including the following locations...
Kieler, Lock And Dam 11, Sandy Hook, Louisburg, Platteville Airport,
Sinsinawa and Big Patch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
La Crosse.
&&
LAT...LON 4254 9064 4256 9066 4257 9066 4259 9069
4272 9043 4251 9042 4251 9064
TIME...MOT...LOC 2335Z 264DEG 28KT 4267 9035 4235 9078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Peters458 WWUS53 KARX 212347 SVSARX Severe Weather Statement National Weather Service La Crosse WI 647 PM CDT Tue Jun 21 2022 WIC043-220000- /O.CON.KARX.SV.W.0083.000000T0000Z-220622T0000Z/ Grant WI- 647 PM CDT Tue Jun 21 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN GRANT COUNTY... At 646 PM CDT, severe thunderstorms were located along a line extending from near Darlington to near Zwingle, moving east at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of southeastern Grant County, including the following locations... Sinsinawa. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in La Crosse. && LAT...LON 4251 9042 4251 9064 4263 9043 TIME...MOT...LOC 2346Z 264DEG 28KT 4268 9024 4235 9067 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Peters
417
WWUS53 KARX 212358
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
658 PM CDT Tue Jun 21 2022
WIC043-220008-
/O.EXP.KARX.SV.W.0083.000000T0000Z-220622T0000Z/
Grant WI-
658 PM CDT Tue Jun 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 700 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
La Crosse.
LAT...LON 4251 9042 4251 9064 4263 9043
TIME...MOT...LOC 2358Z 259DEG 26KT 4269 9013 4236 9056
$$
PetersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:04 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 2:04 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
204 PM CDT Tue Jun 21 2022
.DISCUSSION...(This evening through Tuesday)
Issued at 203 PM CDT Tue Jun 21 2022
Key Messages:
- Cold front moving through with scattered storms forming on or
southeast of a Waterloo IA to Wisconsin Dells line. Isolated
stronger storms, most likely southeast of the area.
- Warm but more comfortable humidity levels through the week.
- Rain/storm chances return late week.
Into Early Evening...
A cold front was located near La Crosse at noon today. Heat index
values along and ahead of the front have climbed into the upper
90s, low 100s. A heat advisory continues for portions of northeast
Iowa and southwest into central Wisconsin until 7 PM tonight.
Lower dewpoints are located a couple of counties behind the cold
front where westerly winds become northwesterly. The passage of
the moisture gradient will bring the most noticeable relief from
the hot and humid conditions with dewpoints falling into the mid
60s.
Model soundings and day cloud phase satellite imagery show that
the area is still capped, but we expect the cap to weaken as the
front moves southeast and daytime heating intensifies. Most of the
convective allowing models keep convection south of our forecast
area, but with cumulus starting to develop, storms could initiate
in the Grant County area this afternoon. Isolated severe storms
are possible with 3000-4000 J/kg of CAPE (21.17 RAP) to tap into,
but shear is not favorable to support organized convection. Large
hail and damaging wind are the primary threats from these pulsy
storms. Temperatures and dewpoints will continue to fall
overnight leading to a more seasonable day tomorrow.
Storm/Rain Chances Return Late Week...
By late in the week, trough energy over the western U.S. will
eject into the ridge position in the near zonal flow across the
northern CONUS. This, in combination with the slow progression of
deeper longwave trough energy over British Columbia, will allow
southerly flow to kick in across the High Plains. While the
British Columbia trough will eventually move through on the
weekend, the main forcing area for the first wave of rain/storm
chances appears to be across the mT frontal boundary which will be
located across Iowa. Low-level moisture transport into the
frontal zone in combination with that ejecting energy looks to
provide an MCS across Iowa Friday. This is fairly well agreed upon
in many of the deterministic and ensemble systems. This provides
rain and elevated storm chances to the southern portion of the
area Thursday night and Friday. The severe storm threat should be
south toward the I-80 corridor.
Then, on Friday night and Saturday, the British Columbia trough
shifts east into the Great Lakes. Ahead, some moisture transport
signal and moisture advection is suggested, but the northern
extent to the CAPE pool still has quite a bit of spread. Also,
the weak-moderate QG forcing with this trough may just cause
widespread rain showers Saturday. With a frontal passage expected,
some moisture return and larger scale wave lift, and marginal
deep layer wind shear, some severe storm potential may exist, but
confidence in this outcome is low. A number of ingredients will
have to come together in this transitional large scale period
Saturday.
Sunday through Tuesday...
Large scale northwest flow period begins Sunday with lower dewpoint
air and below normal highs. There may be some instability showers in
the northern areas depending on the intensity of any shortwave
troughs moving through the flow and the strength of the cold pool
aloft. Some shower chances exist Tuesday north of I-94.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1249 PM CDT Tue Jun 21 2022
VFR conditions persist through the TAF period. West/northwesterly 20-
25 knot wind gusts this afternoon will gradually subside as the sun
goes down this evening. Periods of high clouds are possible through
the forecast but no ceiling restrictions are expected. Confidence is
low for isolated showers at LSE this afternoon as lower dew points
work in from the west, so no mention in the TAF. Will adjust if
chances increase.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ041>044-053>055-
061.
MN...NONE.
IA...Heat Advisory until 7 PM CDT this evening for IAZ011-029-030.
&&
DISCUSSION...KAA/Baumgardt
AVIATION...KAAHazardous weather outlook, Jun 21, 4:25 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 425 AM CDT Tue Jun 21 2022 IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 221200- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson- 425 AM CDT Tue Jun 21 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms will diminish by mid-morning with lightning as the main hazard. Additional thunderstorms may develop this afternoon, but any stronger storms are likely to stay to the southeast. Heat index values may approach 100 degrees in some areas this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible at times from Thursday night into the weekend, but it is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ011-029-030-WIZ041>044-053>055-061-221200- Allamakee-Fayette-Clayton-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 425 AM CDT Tue Jun 21 2022 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight A Heat Advisory is in effect this afternoon with heat index values expected to reach 100 to 105 degrees. Scattered thunderstorms will be possible this afternoon into early evening. A few storms could become strong to severe, briefly capable of producing hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible at times from Thursday night into the weekend, but it is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely this afternoon-evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Kurz
In the hours before
Special weather statement, Jun 21, 6:05 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service La Crosse WI
605 PM CDT Tue Jun 21 2022
WIZ061-212345-
Grant WI-
605 PM CDT Tue Jun 21 2022
...Strong thunderstorms will impact portions of southeastern Grant
County through 645 PM CDT...
At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickeyville to near Cascade. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Dickeyville around 610 PM CDT.
Platteville around 620 PM CDT.
Other locations impacted by these storms include Kieler, Lock And Dam
11, Sandy Hook, Potosi, Louisburg, Platteville Airport, Sinsinawa,
Big Patch, Tennyson and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4254 9064 4256 9066 4257 9066 4259 9069
4263 9070 4264 9073 4266 9080 4270 9076
4278 9043 4251 9042 4251 9064
TIME...MOT...LOC 2303Z 256DEG 30KT 4269 9065 4231 9108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PetersThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:05 PM CDT | Special Weather Statement | ARX | Grant | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.